The Annals of Statistics

Likelihood approach for marginal proportional hazards regression in the presence of dependent censoring

Donglin Zeng

Full-text: Open access

Abstract

In many public health problems, an important goal is to identify the effect of some treatment/intervention on the risk of failure for the whole population. A marginal proportional hazards regression model is often used to analyze such an effect. When dependent censoring is explained by many auxiliary covariates, we utilize two working models to condense high-dimensional covariates to achieve dimension reduction. Then the estimator of the treatment effect is obtained by maximizing a pseudo-likelihood function over a sieve space. Such an estimator is shown to be consistent and asymptotically normal when either of the two working models is correct; additionally, when both working models are correct, its asymptotic variance is the same as the semiparametric efficiency bound.

Article information

Source
Ann. Statist., Volume 33, Number 2 (2005), 501-521.

Dates
First available in Project Euclid: 26 May 2005

Permanent link to this document
https://projecteuclid.org/euclid.aos/1117114326

Digital Object Identifier
doi:10.1214/009053604000001291

Mathematical Reviews number (MathSciNet)
MR2163149

Zentralblatt MATH identifier
1068.62100

Subjects
Primary: 62G07: Density estimation
Secondary: 62F12: Asymptotic properties of estimators

Keywords
Semiparametric inference dimension reduction B-spline double robustness

Citation

Zeng, Donglin. Likelihood approach for marginal proportional hazards regression in the presence of dependent censoring. Ann. Statist. 33 (2005), no. 2, 501--521. doi:10.1214/009053604000001291. https://projecteuclid.org/euclid.aos/1117114326


Export citation

References

  • Adams, R. A. (1975). Sobolev Spaces. Academic Press, New York.
  • Bickel, P. J., Klaassen, C. A. J., Ritov, Y. and Wellner, J. A. (1993). Efficient and Adaptive Estimation for Semiparameric Models. Johns Hopkins Univ. Press.
  • Deimling, K. (1985). Nonlinear Functional Analysis. Springer, Berlin.
  • Evans, L. C. (1998). Partial Differential Equations. Amer. Math. Soc., Providence, RI.
  • Murphy, S. A. and van der Vaart, A. W. (2000). On profile likelihood (with discussion). J. Amer. Statist. Assoc. 95 449–485.
  • Robins, J. M., Rotnitzky, A. and van der Laan, M. (2000). Comment on “On profile likelihood,” by S. Murphy and A. W. van der Vaart. J. Amer. Statist. Assoc. 95 477–482.
  • Robins, J. M., Rotnitzky, A. and Zhao, L. P. (1994). Estimation of regression coefficients when some regressors are not always observed. J. Amer. Statist. Assoc. 89 846–866.
  • Schumaker, L. (1981). Spline Functions: Basic Theory. Wiley, New York.
  • van der Vaart, A. W. (1998). Asymptotic Statistics. Cambridge Univ. Press.
  • van der Vaart, A. W. and Wellner, J. A. (1996). Weak Convergence and Empirical Processes. Springer, New York.
  • Zeng, D. (2004). Estimating marginal survival function by adjusting for dependent censoring using many covariates. Ann. Statist. 32 1533–1555.